Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


increased lipids but decreased liver enzymes
Nov 20, 2006

Hi: Ist combo d4t/3tc/viramune for 9 years. Always undetectable. CD4 <600. I switched to abacavir from d4t because of lipoatrophy. My cholesterol went down to 223 while taking 20mg Lipitor. My SGPT was always around 50. I then switched to Sustiva/Epzicom. My Cholest.is now 265 while taking 60 mg lipitor. My HDL has dropped from 60+ to 50. LDL 151. trigs are 226 from 150's However, my SGPT is now consistently around 20. There have been no lifestyle changes so is the med switch likely the cause of the increased lipids and decreased sgpt? Does it sound as if I'm on the correct combo? Do I go up to 80 mg lipitor? Any other advice? Thanks for your time.

Response from Dr. Wohl

The major issue is your LDL cholesterol. The level of LDL that is considered optimal is dependent on your risk factors for cardiovascular disease: the more risks you have, the lower the target LDL level. The target levels are getting more and more strict and your doctor can assess your risks and tell you your target LDL.

If further LDL reduction is pursued, I would consider adding Zetia to your Lipitor. Zetia can add punch to the LDL without increasing the risk of nasty side effects ascribed to drugs like Lipitor. Note, Sustiva and Viramune ramp up liver metabolism of many drugs, including Lipitor. So, the level of Lipitor in your system at a particular dose is lower than it would be if you were not on one of these HIV meds. If you have a great CD4 and low viral load, I would not change your HIV meds.

The SGPT is a liver enzyme test. 20 is pretty low and I woud not be too concerned about that.

DW



Previous
empty stomach
Next
Radial Neuropathy and HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement